Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 

 

Asymptotic analysis of transport processes


Author: George C. Papanicolaou
Journal: Bull. Amer. Math. Soc. 81 (1975), 330-392
MSC (1970): Primary 60J75, 82A70, 60F05; Secondary 60J70, 92A25, 34F05, 70K99
MathSciNet review: 0362523
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. A. Kolmogoroff, Über die analytischen Methoden in der Wahrscheinlichkeitsrechnung, Math. Ann. 104 (1931), no. 1, 415–458 (German). MR 1512678, 10.1007/BF01457949
  • 2. W. Feller, Zur Theorie der stochastischen Prozesse, Math. Ann. 113 (1936), 113-160.
  • 3. I. I. Gikhman and A. V. Skorokhod, Introduction to the theory of random processes, Translated from the Russian by Scripta Technica, Inc, W. B. Saunders Co., Philadelphia, Pa.-London-Toronto, Ont., 1969. MR 0247660
  • 4. Kenneth M. Case and Paul F. Zweifel, Linear transport theory, Addison-Wesley Publishing Co., Reading, Mass.-London-Don Mills, Ont., 1967. MR 0225547
  • 5. A. Khinchine, Asymptotische Gesetze der Wahrscheinlichkeitsrechnung, Springer, Berlin, 1933.
  • 6. H. A. Kramers, Brownian motion in a field of force and the diffusion model of chemical reactions, Physica 7 (1940), 284–304. MR 0002962
  • 7. M. Frank Norman, Markov processes and learning models, Academic Press, New York-London, 1972. Mathematics in Science and Engineering, Vol. 84. MR 0423546
  • 8. M. Iosifescu and R. Theodorescu, Random processes and learning, Springer-Verlag, New York, 1969. Die Grundlehren der mathematischen Wissenschaften, Band 150. MR 0293704
  • 9. Reuben Hersh, Random evolutions: a survey of results and problems, Rocky Mountain J. Math. 4 (1974), 443–477. Based on lectures given by Richard Griego, Reuben Hersh, Tom Kurtz and George Papanicolaou; Papers arising from a Conference on Stochastic Differential Equations (Univ. Alberta, Edmonton, Alta., 1972). MR 0394877
  • 10. Mark A. Pinsky, Multiplicative operator functionals and their asymptotic properties, Advances in probability and related topics, Vol. 3, Dekker, New York, 1974, pp. 1–100. MR 0368182
  • 11. Thomas G. Kurtz, A limit theorem for perturbed operator semigroups with applications to random evolutions, J. Functional Analysis 12 (1973), 55–67. MR 0365224
  • 12. I. I. Gihman and A. V. Skorohod, Stokhasticheskie differentsialnye uravneniya, Izdat. “Naukova Dumka”, Kiev, 1968 (Russian). MR 0263172
  • 13. R. Z. Has′minskiĭ, Stochastic processes defined by differential equations with a small parameter, Teor. Verojatnost. i Primenen 11 (1966), 240–259 (Russian, with English summary). MR 0203788
  • 14. Daniel W. Stroock, Some stochastic processes which arise from a model of the motion of a bacterium, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 28 (1973/74), 303–315. MR 0386038
  • 15. L. Baggett and D. Stroock, An ergodic theorem for Poisson processes on a compact group with applications to random evolutions, J. Functional Analysis 16 (1974), 404–414. MR 0362432
  • 16. S. Chandresekhar, Stochastic problems in physics and astronomy, Rev. Modern Phys. 15 (1943), 1–89. MR 0008130
  • 17. A. M. Il′in and R. Z. Has′minskiĭ, On the equations of Brownian motion, Teor. Verojatnost. i Primenen. 9 (1964), 466–491 (Russian, with English summary). MR 0168018
  • 18. Edward Nelson, Dynamical theories of Brownian motion, Princeton University Press, Princeton, N.J., 1967. MR 0214150
  • 19. K. M. Case, "The soluble boundary value problems of transport theory," in The Boltzmann equation, F. A. Grunbaum (editor), Courant Inst. Lecture Notes, 1972.
  • 20. Robert D. Richtmyer and K. W. Morton, Difference methods for initial-value problems, Second edition. Interscience Tracts in Pure and Applied Mathematics, No. 4, Interscience Publishers John Wiley & Sons, Inc., New York-London-Sydney, 1967. MR 0220455
  • 21. G. C. Papanicolaou and W. Kohler, Asymptotic theory of mixing stochastic ordinary differential equations, Comm. Pure Appl. Math. 27 (1974), 641–668. MR 0368142
  • 22. R. Z. Has′minskiĭ, On the principle of averaging the Itô’s stochastic differential equations, Kybernetika (Prague) 4 (1968), 260–279 (Russian, with Czech summary). MR 0260052
  • 23. W. Kohler and G. C. Papanicolaou, Limit theorems for stochastic equations with rapidly varying components (to appear).
  • 24. Ryogo Kubo, Stochastic Liouville equations, J. Mathematical Phys. 4 (1963), 174–183. MR 0149885
  • 25. G. S. Agarwal, "Master equation methods in quantum optics," in Progress in Optics. Vol. 11, E. Wolf (editor), North-Holland, Amsterdam, 1973.
  • 26. Richard Griego and Reuben Hersh, Theory of random evolutions with applications to partial differential equations, Trans. Amer. Math. Soc. 156 (1971), 405–418. MR 0275507, 10.1090/S0002-9947-1971-0275507-7
  • 27. O. A. Oleĭnik and E. V. Radkevič, Second order equations with nonnegative characteristic form, Plenum Press, New York-London, 1973. Translated from the Russian by Paul C. Fife. MR 0457908
  • 28. D. Stroock and S. R. S. Varadhan, On degenerate elliptic-parabolic operators of second order and their associated diffusions, Comm. Pure Appl. Math. 25 (1972), 651–713. MR 0387812
  • 29. H. P. McKean Jr., Stochastic integrals, Probability and Mathematical Statistics, No. 5, Academic Press, New York-London, 1969. MR 0247684
  • 30. H. P. McKean, Fluctuations in the kinetic theory of gases, Comm. Pure Appl. Math. 28 (1975), no. 4, 435–455. MR 0395662
  • 31. N. N. Bogoljubov and Ju. A. Mitropol'skiĭ, Asymptotic methods in the theory of nonlinear oscillations, 2nd rev. ed., Fizmatgiz, Moscow, 1958; English transl., Gordon and Breach, New York, 1961. MR 20 #6812; 25 #5242.
  • 32. Harold Grad, Solution of the Boltzmann equation in an unbounded domain, Comm. Pure Appl. Math. 18 (1965), 345–354. MR 0191508
  • 33. G. E. Uhlenbeck and L. S. Ornstein, On the theory of Brownian motion, Phys. Rev. 36(1930), 823-841.
  • 34. Ming Chen Wang and G. E. Uhlenbeck, On the theory of the Brownian motion. II, Rev. Modern Phys. 17 (1945), 323–342. MR 0013266
  • 35. R. Z. Has′minskiĭ, The averaging principle for parabolic and elliptic differential equations and Markov processes with small diffusion, Teor. Verojatnost. i Primenen. 8 (1963), 3–25 (Russian, with English summary). MR 0161044
  • 36. V. M. Volosov, Averaging in systems of ordinary differential equations, Uspehi Mat. Nauk 17 (1962), no. 6 (108), 3–126 (Russian). MR 0146454
  • 37. Richard S. Ellis and Mark A. Pinsky, Asymptotic nonuniqueness of the Navier-Stokes equations in kinetic theory, Bull. Amer. Math. Soc. 80 (1974), no. 6, 1160–1164. MR 0609539, 10.1090/S0002-9904-1974-13656-6
  • 38. Harold Grad, Singular and nonuniform limits of solutions of the Boltzmann equation., Transport Theory (Proc. Sympos. Appl. Math., New York, 1967) Amer. Math. Soc., Providence, R.I., 1969, pp. 269–308. MR 0255205
  • 39. Edward W. Larsen and Joseph B. Keller, Asymptotic solution of neutron transport problems for small mean free paths, J. Mathematical Phys. 15 (1974), 75–81. MR 0339741
  • 40. Edward W. Larsen, Solutions of the steady, one-speed neutron transport equation for small mean free paths, J. Mathematical Phys. 15 (1974), 299–305. MR 0345570
  • 41. B. White, Dissertation, New York University, Sept. 1974.
  • 42. N. Ja. Vilenkin, Spetsialnye funktsii i teoriya predstavlenii grupp, Izdat. “Nauka”, Moscow, 1965 (Russian). MR 0209523
  • 43. G. C. Papanicolaou and S. R. S. Varadhan, A limit theorem with strong mixing in Banach space and two applications to stochastic differential equations, Comm. Pure Appl. Math. 26 (1973), 497–524. MR 0383530
  • 44. George Papanicolau and Joseph B. Keller, Stochastic differential equations with applications to random harmonic oscillators and wave propagation in random media, SIAM J. Appl. Math. 21 (1971), 287–305. MR 0309194

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 60J75, 82A70, 60F05, 60J70, 92A25, 34F05, 70K99

Retrieve articles in all journals with MSC (1970): 60J75, 82A70, 60F05, 60J70, 92A25, 34F05, 70K99


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1975-13744-X